Opuscula Mathematica
Opuscula Math. 36, no. 6 (), 695-716
http://dx.doi.org/10.7494/OpMath.2016.36.6.695
Opuscula Mathematica

Characterizations of rectangular (para)-unitary rational functions




Abstract. We here present three characterizations of not necessarily causal, rational functions which are (co)-isometric on the unit circle: (i) through the realization matrix of Schur stable systems, (ii) the Blaschke-Potapov product, which is then employed to introduce an easy-to-use description of all these functions with dimensions and McMillan degree as parameters, (iii) through the (not necessarily reducible) Matrix Fraction Description (MFD). In cases (ii) and (iii) the poles of the rational functions involved may be anywhere in the complex plane, but the unit circle (including both zero and infinity). A special attention is devoted to exploring the gap between the square and rectangular cases.
Keywords: isometry, coisometry, lossless, all-pass, realization, gramians, matrix fraction description, Blaschke-Potapov product.
Mathematics Subject Classification: 20H05, 26C15, 47A48, 47A56, 51F25, 93B20, 94A05, 94A08, 94A11, 94A12.
Cite this article as:
Daniel Alpay, Palle Jorgensen, Izchak Lewkowicz, Characterizations of rectangular (para)-unitary rational functions, Opuscula Math. 36, no. 6 (2016), 695-716, http://dx.doi.org/10.7494/OpMath.2016.36.6.695
 
Download this article's citation as:
a .bib file (BibTeX), a .ris file (RefMan), a .enw file (EndNote)
or export to RefWorks.

RSS Feed

horizontal rule

ISSN 1232−9274, e-ISSN 2300−6919, DOI http://dx.doi.org/10.7494/OpMath
Copyright © 2003−2017 OPUSCULA MATHEMATICA
Contact: opuscula@agh.edu.pl
Made by Tomasz Zabawa

horizontal rule

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.